Intersection spaces and hypersurface singularities

Markus Banagl and Laurentiu Maxim

Journal of Singularities
volume 5 (2012), 48-56
Proceedings of the International Conference on Singularity Theory and Applications, Hefei, China, July 25-31, 2011

Received 10 December 2012. Received in revised form 13 April 2012.

DOI: 10.5427/jsing.2012.5d

Add a reference to this article to your citeulike library.


We give an elementary introduction to the first author's theory of intersection spaces associated to complex projective varieties with only isolated singularities. We also survey recent results on the deformation invariance of intersection space homology in the context of projective hypersurfaces with an isolated singularity.


Singularities, projective hypersurfaces, smooth deformations, Poincaré duality, intersection homology, Milnor fibration, mixed Hodge structures, mirror symmetry

Mathematical Subject Classification:

32S30, 32S55, 55N33, 57P10, 32S35, 14J33

Author(s) information:

Markus Banagl Laurentiu Maxim
Mathematisches Institut Department of Mathematics
Universität Heidelberg University of Wisconsin-Madison
Im Neuenheimer Feld 288 480 Lincoln Drive
69120 Heidelberg, Germany Madison, WI 53706-1388, USA
email: email: